I was at the haematology clinic today, and things did not go particularly well. The large patch on my head has now spread to my face where some red marks are starting to appear. It seems I have Dermatophytosis, which is a fungal infection of the skin. However this is not a definite diagnosis as the labs have not finished testing the skin sample they got several weeks ago. But I have been given some medication which should clear it up, as it needs to be totally gone before I can start next treatment.
My bilirubin levels are also high. Now I am not exactly sure what the cause of that is (other than my liver isn’t functioning properly), or what impact it has on the body other than making you jaundiced. All I do know is, that with regards to chemo it’s not good as they would have to reduce the strength of the chemo if unable to lower it, which means the last treatment would be much less effective.
So the end result of this is that my chemo has been delayed for one, possibly two weeks. I can cope with one week, as that was one of the dates being considered before they settled on the 19th Sept. But a two (or more) week delay makes me slightly uneasy that the Lymphoma will start to grow again due to the large gap between my previous and next chemo. All in all I am pretty damn annoyed. Since my chemo started last November it has been fairly problem free other than common problems, until now. It’s my last and most important treatment of my current regime and I start getting problems which is just typical. Luck is never on my side, yet again I’m having to do things the hard way. You would think I would be used it by now. But it’s hard work to keep pushing on and never gets any less frustrating or depressing.
Finally if anyone tells me “at least your getting more time at home” they will get a slap. I don’t want more bloody time at home. I want to get the treatment started and finished as soon possible. Each week it’s delayed just means an extra week until I get discharged and find out how effective the chemo has been at the end.